Alert archive / Wisconsin / Special Marine Warnings in 2021

Special Marine Warning 41, NWS Green Bay, WI

August 11, 2021

NWS Green Bay, WI issued this special marine warning at Aug 11, 2021, 3:11 PM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 3:11 PM CDT (20:11 UTC)
Expired
Aug 11, 2021, 4:15 PM CDT
In force
64 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1499 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

786 
WHUS53 KGRB 112011
SMWGRB
LMZ541-563-112115-
/O.NEW.KGRB.MA.W.0041.210811T2011Z-210811T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Green Bay WI
311 PM CDT Wed Aug 11 2021

The National Weather Service in Green Bay has issued a

* Special Marine Warning for...

Nearshore waters from Washington Island to Sturgeon Bay...
Open waters of Lake Michigan from Rock Island Passage to Sturgeon
Bay...

* Until 415 PM CDT.

* At 311 PM CDT, strong thunderstorms were located along a line
  extending from near Rock Island to near Cana Island Light to
  Jacksonport, moving northeast at 80 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar indicated.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Cana Island Light, Rowleys Bay and Whitefish Point. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Wisconsin.

&&

LAT...LON 4488 8669 4478 8673 4483 8724 4507 8712
      4506 8709 4509 8710 4509 8705 4515 8708
      4514 8705 4523 8704 4522 8703 4521 8700
      4534 8695 4533 8695 4531 8691 4533 8687
      4541 8682 4536 8669 4533 8629
TIME...MOT...LOC 2011Z 239DEG 81KT 4540 8693 4516 8703 4499 8718 

HAIL...0.00IN
WIND...>34KTS

$$

RDM

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 11, 2:05 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 11, 2:05 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
205 PM CDT Wed Aug 11 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 204 PM CDT Wed Aug 11 2021

Most of the action is in the short term portion of the forecast. A
cold front is in the progress of crossing northeast Wisconsin this
afternoon, triggering a round of potential severe weather.

Instability ahead of the front has steadily increased, bringing
CAPE into the 2000-3000 J/kg range. Meso models have suggested
ample helicity with storms and hodographs would support some
tornado formation. Shear is better than yesterday in the same
areas as the instability as well, all of which has prompted the
extending of the enhanced category through the area and the
subsequent issuance of the tornado watch shortly after noon,
effective through 8PM today. All of this will also pose a strong
hail and wind threat to the region as well, in addition to the
possibility for tornadoes. Flooding is not to be discounted
either, as rain rates under these storms is quite high at times,
likely leading to ponding in urban areas and roadways through the
evening. Currently do not expect severe potential to diminish
until the front gets through the region. The good news is that
storms will come to an end quickly behind the front, with clearing
skies and lower dewpoints which will bring in less tropical
conditions.

Temperatures overnight will be in the upper 50s to lower 60s.
Highs tomorrow will be in the middle 70s to middle 80s under sunny
skies. Some reformation of storms will be possible again tomorrow,
but will likely miss our area to well to the south. This will mark
the beginning of a much quieter period for northeastern Wisconsin.

.LONG TERM...Thursday Night Through Wednesday
Issued at 204 PM CDT Wed Aug 11 2021

Much quieter conditions will come into place for the extended as
high pressure builds in across the region. A much cooler and drier
air mass will slide into place Thursday night into Friday, lasting
well through the weekend and into next week. At this time, seems
like a pretty good shot to see dry conditions through the middle
of next week, before the next trough arrives from the west
sometime late next week.

Temperatures will drop into the middle 70s on Friday as the cool
air initially drops into place, then slowly recover towards the
lower to middle 80s through the middle of next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1244 PM CDT Wed Aug 11 2021

A persistent stratus deck of IFR clouds will remain in the region
ahead of the impending thunderstorms. Thunderstorms will roll
through the region west to east in the first 6 or so hours of the
TAF period, creating hazardous flying conditions. TEMPO groups
trace out the best periods as these cells will be fairly fast
moving and could have a couple individual cells move through. Once
the front clears the area within a couple hours, expect conditions
to rapidly improve behind the front, with clearing skies for the
rest of the period. Winds may be gusty behind the front briefly,
before becoming quiet again for the early overnight hours.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......Uhlmann
AVIATION.......Uhlmann
Hazardous weather outlook, Aug 11, 2:32 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
232 PM CDT Wed Aug 11 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
232 PM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms continue to push across central to northeastern
Wisconsin this afternoon. Some of these storms are severe, with
damaging winds, torrential downpours, and tornadoes reported.
Large hail is possible but the least likely of the current severe
threats. The overall severe threat will come to an end behind the
cold front, exiting the region in the evening hours.

A tornado watch is in effect through 8PM.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms late Thursday afternoon into
Thursday evening, mainly across east-central Wisconsin. No severe
weather is anticipated with these storms.

Heat indices will be in the lower to middle 90s across parts of
east central Wisconsin Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into early this
evening.

LMZ521-522-541>543-121945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
232 PM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a good chance of thunderstorms this afternoon into early
this evening. Some of these storms may become severe with damaging
winds and isolated waterspouts possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms late Thursday afternoon into
Thursday evening. Any storms would pose a hazard to mariners.

Uhlmann/Uhlmann

In the hours before

Local storm report, Aug 11, 1:52 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
152 PM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     FLOOD            2 SW WAUSAU             44.95N 89.66W
08/11/2021                   MARATHON           WI   PUBLIC

            REPORT FROM MPING: CROPLAND/YARD FLOODING.

&&

RH
Local storm report, Aug 11, 2:18 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
218 PM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          ANGELICA                44.66N 88.30W
08/11/2021                   SHAWANO            WI   TRAINED SPOTTER

            BRIEF TOUCHDOWN SOUTHWEST OF ANGELICA NEAR HWY 55 AND HWY
            160.

0212 PM     TORNADO          2 WNW PULASKI           44.67N 88.26W
08/11/2021                   SHAWANO            WI   COUNTY OFFICIAL

&&

HYKIN
Local storm report, Aug 11, 2:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     1 N PULASKI             44.67N 88.23W
08/11/2021                   BROWN              WI   PUBLIC

            REPORT FROM MPING: TREES UPROOTED OR
            SNAPPED; ROOF BLOWN OFF.

0218 PM     TSTM WND DMG     1 NNW PULASKI           44.67N 88.23W
08/11/2021                   BROWN              WI   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&
Special weather statement, Aug 11, 2:58 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
258 PM CDT Wed Aug 11 2021

WIZ031-037-038-112045-
Waupaca WI-Shawano WI-Outagamie WI-
258 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northern Waupaca,
northern Outagamie and eastern Shawano Counties through 345 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Clintonville, or 15 miles northeast of Waupaca,
moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Clintonville around 310 PM CDT.

Other locations in the path of this storm include Navarino Wildlife
Area and Black Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Wisconsin.

&&

LAT...LON 4465 8905 4465 8826 4462 8824 4459 8825
      4458 8822 4454 8819 4443 8819 4443 8909
TIME...MOT...LOC 1958Z 268DEG 42KT 4454 8892

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Kieckbusch
Local storm report, Aug 11, 2:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      MOSINEE                 44.78N 89.69W
08/11/2021                   MARATHON           WI   EMERGENCY MNGR

&&

BERSCH
Local storm report, Aug 11, 3:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     5 NNE STURGEON BAY      44.89N 87.34W
08/11/2021                   DOOR               WI   TRAINED SPOTTER

            SHINGLES BLEW OFF HOUSE AND HIT A CAR DRIVING BY.

&&

HYKIN

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:00 PM CDTSpecial Marine WarningGRB60 min
Aug 10, 7:06 PM CDTSpecial Marine WarningGRB54 min
Aug 10, 7:11 PM CDTFlash Flood WarningGRBBrown3 hr
Aug 10, 7:20 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc55 min
Aug 10, 7:30 PM CDTSpecial Weather StatementGRBDoor, Marinette60 min
Aug 10, 7:49 PM CDTSpecial Marine WarningGRB86 min
Aug 10, 7:52 PM CDTSevere Thunderstorm WarningGRBCalumet, Kewaunee, Manitowoc38 min
Aug 10, 7:54 PM CDTTornado WarningGRBMarinette25 min
Aug 10, 10:05 PM CDTAreal Flood AdvisoryGRBBrown70 min
Aug 11, 3:11 AM CDTSmall Craft AdvisoryGRB19 hr
Aug 11, 11:25 AM CDTSpecial Weather StatementGRBOneida65 min
Aug 11, 11:54 AM CDTSpecial Weather StatementGRBLincoln, Marathon, Portage, Wood51 min
Aug 11, 12:18 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon42 min
Aug 11, 12:30 PM CDTSpecial Weather StatementGRBMarathon45 min
Aug 11, 12:38 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood52 min
Aug 11, 12:42 PM CDTSpecial Weather StatementGRBFlorence, Forest33 min
Aug 11, 12:53 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette37 min
Aug 11, 12:57 PM CDTTornado WarningGRBLanglade, Lincoln, Marathon33 min
Aug 11, 1:04 PM CDTTornado WarningGRBMarathon41 min
Aug 11, 1:14 PM CDTSpecial Weather StatementGRBShawano46 min
Aug 11, 1:20 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Menominee, Shawano40 min
Aug 11, 1:24 PM CDTSevere Thunderstorm WarningGRBMarathon, Menominee, Portage, Shawano, Waupaca51 min
Aug 11, 1:31 PM CDTSevere Thunderstorm WarningGRBOconto, Shawano, Waupaca44 min
Aug 11, 1:40 PM CDTTornado WarningGRBMarathon20 min
Aug 11, 1:54 PM CDTAreal Flood AdvisoryGRBMarathon, Menominee, Shawano3 hr
Aug 11, 1:54 PM CDTSevere Thunderstorm WarningGRBPortage, Wood51 min
Aug 11, 2:07 PM CDTTornado WarningGRBBrown, Oconto, Shawano23 min
Aug 11, 2:09 PM CDTTornado Warning Tornado observedGRBMarathon51 min
Aug 11, 2:16 PM CDTFlash Flood WarningGRBMarathon5 hr
Aug 11, 2:25 PM CDTSpecial Marine WarningGRB65 min
Aug 11, 2:27 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto35 min
Aug 11, 2:37 PM CDTAreal Flood AdvisoryGRBMarinette, Oconto2 hr
Aug 11, 2:46 PM CDTSpecial Marine WarningGRB59 min
Aug 11, 2:47 PM CDTSevere Thunderstorm WarningGRBWaushara43 min
Aug 11, 2:47 PM CDTTornado WarningGRBMarathon43 min
Aug 11, 2:51 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee39 min
Aug 11, 2:55 PM CDTAreal Flood AdvisoryGRBDoor2 hr
Aug 11, 2:58 PM CDTSpecial Weather StatementGRBWaupaca47 min
Aug 11, 3:07 PM CDTFlash Flood WarningGRBMarathon4 hr
Aug 11, 3:08 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca38 min
Aug 11, 3:29 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBWaushara18 min
Aug 11, 3:30 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee, Oconto, Outagamie, Shawano60 min
Aug 11, 3:33 PM CDTSpecial Marine WarningGRB57 min
Aug 11, 3:51 PM CDTSpecial Weather StatementGRBOutagamie, Winnebago39 min
Aug 11, 4:05 PM CDTSpecial Marine WarningGRB55 min

Nearby

Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.